Format

Send to

Choose Destination
Clin Exp Rheumatol. 2008 Nov-Dec;26(6):1116-8.

Drug-induced lupus-like syndrome in ankylosing spondylitis treated with infliximab.

Author information

1
Rheumatology and Physical Rehabilitation Department, Military Hospital Mohammed V, Rabat, Morocco.

Abstract

Specific antagonists of tumour necrosis factor (TNF-alpha) have rapidly gained popularity for the treatment of rheumatoid arthritis and ankylosing spondylitis (AS). Reported side effects from these agents include drug-induced autoimmune disorders. The monoclonal antibody against TNF-alpha, infliximab, has been associated with induction of systemic lupus erythematosus (SLE) in only one patient with AS in the literature. However, there have been no published reports of drug induced lupus-like syndrome (LLS) with positive anti-histone antibodies. We describe a 59-year-old woman with a 12-year history of refractory axial AS who developed signs and symptoms of LLS during treatment with infliximb with positive antinuclear and anti-histone antibodies. On diagnosis of LLS, infliximab was discontinued and the LLS-related symptoms promptly resolved.

PMID:
19210883
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Clinical and Experimental Rheumatology
Loading ...
Support Center